Alert archive / Alaska / High Wind Warnings in 2010
High Wind Warning 10, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Aug 16, 2010, 4:02 PM AKDT. It took effect at Aug 16, 2010, 8:00 PM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2010, 4:02 PM AKDT (00:02 UTC)
- In effect from
- Aug 16, 2010, 8:00 PM AKDT
- Expired
- Aug 17, 2010, 1:32 AM AKDT
- In force
- 6 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
279 WWAK71 PAFC 170002 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 402 PM AKDT MON AUG 16 2010 ...VERY STRONG WINDS TONIGHT ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... .A FAST MOVING LOW WILL PROGRESS THROUGH WESTERN ALASKA TONIGHT BRINGING STRONG WINDS TO SOUTH CENTRAL ALASKA. AS THE LOW MOVES ACROSS WESTERN ALASKA...AN ASSOCIATED FRONT WILL TIGHTEN THE PRESSURE GRADIENT THROUGH TURNAGAIN ARM. THE WIND WILL PICK UP DRASTICALLY THIS EVENING AND DIMINISH QUICKLY EARLY TUESDAY MORNING AS THE FRONT PASSES. AKZ101-125-171200- /X.NEW.PAFC.HW.W.0010.100817T0400Z-100817T1200Z/ ANCHORAGE-WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA...WHITTIER...SEWARD...GIRDWOOD...MOOSE PASS 402 PM AKDT MON AUG 16 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM AKDT TUESDAY ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM AKDT TUESDAY. STRONG SOUTHEAST WINDS OF 45 TO 60 MPH WITH GUSTS TO 75 MPH WILL DEVELOP TONIGHT ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS AS A LOW MOVES THROUGH WESTERN ALASKA. STRONG GUSTS TO 45 MPH ARE POSSIBLE ALONG THE LOWER HILLSIDE AS WELL AS EAGLE RIVER. WINDS WILL DIMINISH EARLY TUESDAY MORNING TO 30 TO 45 MPH AS THE LOW MOVES OUT OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
1 follow-up statement
699 WWAK71 PAFC 170932 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 132 AM AKDT TUE AUG 17 2010 AKZ101-125-171045- /X.CAN.PAFC.HW.W.0010.000000T0000Z-100817T1200Z/ ANCHORAGE-WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA...WHITTIER...SEWARD...GIRDWOOD...MOOSE PASS 132 AM AKDT TUE AUG 17 2010 ...HIGH WIND WARNING IS CANCELLED FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. THE WEATHER SYSTEM RESPONSIBLE FOR DANGEROUS WIND CONDITIONS ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS HAS MOVED INLAND. AS A RESULT...WINDS HAVE DIMINISHED IN EASTERN TURNAGAIN ARM...BUT ARE STILL IN THE 35 TO 60 MPH RANGE IN WESTERN TURNAGAIN ARM AND HIGHER ELEVATIONS. WINDS IN THESE AREAS ARE EXPECTED TO DIMINISH RAPIDLY BEFORE MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Aug 16, 5:02 AM AKDT, 11 hours earlier.
Area forecast discussion, Aug 16, 5:02 AM AKDT, 11 hours before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT SUN AUG 15 2010 .ANALYSIS AND UPPER LEVELS... HIGH AMPLITUDE UPPER LEVEL TROUGH EXTENDS ACROSS EASTERN RUSSIA TO THE CENTRAL ALEUTIANS THIS MORNING. EMBEDDED CUT-OFF LOWS ARE NEAR THE BERING STRAIT AND JUST WEST OF UNALASKA. A HIGH AMPLITUDE BLOCKING UPPER RIDGE IS JUST EAST OF THE ALCAN EXTENDING FROM THE BEAUFORT SEA COAST TO NEAR THE QUEEN CHARLOTTE ISLANDS. AT THE SURFACE...LOWS ARE OVER EASTERN RUSSIA AND THE SOUTHEASTERN BERING...WITH RIDGES OVER THE WESTERN BERING AND THE GULF OF ALASKA. A WEATHER FRONT IS MOVING ACROSS THE EASTERN ALEUTIANS. .MODEL DISCUSSION... MODELS ARE IN EXCELLENT AGREEMENT FOR THE FIRST SEVERAL DAYS. THE LOW OVER THE EASTERN ALEUTIANS MOVES TO THE MOUTH OF THE KUSKOKWIM LATE THIS AFTERNOON AND THEN BECOMES A BROAD AREA OF LOW PRESSURE OVER MOST OF MAINLAND AK ON TUE. AN ASSOCIATED FRONT MOVES ACROSS THE GULF THIS AFTERNOON THROUGH TUE EVENING. HIGH PRESSURE BUILDS ACROSS THE BERING THROUGH MON NIGHT...WHILE LOW PRESSURE OVER THE INTERIOR MOVES TO THE ALCAN AND THE YUKON BY WED. A WEATHER FRONT FROM A KAMCHATKA LOW ENTERS THE WESTERN ALEUTIANS TUE NIGHT AND STALLS AS IT REACHES THE EASTERN BERING ON THU. THE FORECAST LEANS ON THE GFS AND EC WITH HPC GUIDANCE INCLUDED IN THE EXTENDED. .SHORT TERM FORECAST... IN THE WEST...RAIN ASSOCIATED WITH THE ALEUTIAN LOW WILL REACH BRISTOL BAY LATER TODAY AND THEN TAPER OFF TUE BENEATH BUILDING HIGH PRESSURE. ANOTHER ROUND OF WIND AND RAIN WILL BEGIN WED AS THE FRONT FROM THE KAMCHATKA LOW ARRIVES. THIS WILL SPREAD ACROSS THE ALEUTIANS THROUGH THU. FOR SOUTHWEST AK...RAIN WILL SPREAD ACROSS THE REGION...INTENSIFYING THIS AFTERNOON AND BECOME SHOWERS TUE NIGHT BEFORE TAPERING OFF WED. SOUTH AND EAST OF THE AK RANGE...PRECIPITATION FROM THE FRONT OVER THE EASTERN ALEUTIANS WILL SPREAD OVER KODIAK ISLAND THIS AFTERNOON AND AFFECT THE GULF COAST AND POINTS INLAND THIS EVENING AND TUE. AS THE ALEUTIAN LOW DECAYS INTO A BROAD AREA OF LOW PRESSURE OVER THE MAINLAND...SHOWERS WILL CONTINUE INTO WED BEFORE BEING LIMITED TO MOUNTAINS THROUGH THU. .LONG TERM FORECAST... THE KAMCHATKA LOW AND FRONT BRING RAIN AND WIND TO BRISTOL BAY FRI BEFORE MOVING INLAND. HIGH PRESSURE BUILDS BEHIND THE LOW THROUGH THE END OF THE WEEK WITH WIDESPREAD AREAS OF FOG. RAIN WILL RESUME OVER SOUTHWEST AK BY THE END OF WEEK AS THE FRONT MOVES INLAND. SOUTHEAST OF THE AK RANGE WILL HAVE MAINLY MOUNTAIN SHOWERS FOR THE END OF THE WEEK. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...NONE DS AUG 10
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 16, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 16, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 16, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Aug 16, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Aug 17, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 17, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 17, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 17, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Aug 17, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Aug 17, 2:35 PM AKDT | Areal Flood Advisory | AFC | 45 hr |
Nearby
High Wind Warnings in Alaska, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.